I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

PSA rising after Prostap

User
Posted 15 Dec 2020 at 20:14

Hi all. I would appreciate some guidance from anyone who has trodden this particular path.


I have a normal story to begin with:


PSA 17.8 in Feb and again in June


- T2c, N0M0 after scan and biopsy


- 1 month on Bicalutamide in May,


 then Prostap 3 in June, September and just now in December.


PSA tested in September and had gone down to 4. Good, but no coconut. And not good enough for starting RT ( my preferred plan of action).


PSA just retested and has gone in reverse to 10.4.


Decidedly not good. No obvious reasons for a dodgy result ( having sex pre test ( Ha!!) , infection etc).


So it feels like a replan is in order . I see my onco guy at the end of the month. Any pointers to how I should be framing my conversation with him? It feels like a full scan would be in order to search for escapees, but maybe I am overreacting?


 

User
Posted 15 Dec 2020 at 23:01

I would ask your GP for testosterone test, to check if the last Prostap jab is working (and maybe chuck in another PSA test with it - they're cheap when added on to another test). You want to get this done quickly, so you have the result for the consultant, and so that if the Prostap isn't working to stop testosterone, that can be fixed quickly.

User
Posted 02 Jan 2021 at 23:04

"So it feels like a replan is in order . I see my onco guy at the end of the month. Any pointers to how I should be framing my conversation with him? It feels like a full scan would be in order to search for escapees, but maybe I am overreacting?"


Sorry I missed this olefogey! Escapees are not the problem here so not much point wasting time looking for them ... wherever the cells are, the HT should still be starving them. I suspect that you have seen the onco by now and had the conversation but hopefully, the outcome was that a) your testosterone level is being checked to make sure the HT has brought you down below castrate level b) someone is double checking that you have indeed had the 3 month doses rather than the 1 month dose by accident c) that it has also been confirmed that the nurse mixed it correctly and has been injecting into the correct place and d) if all above is in order and you are at or below castrate level, that there is some discussion about whether you should have another biopsy to check that you do have adenocarcinoma rather than one of the HT resistant prostate cancers.

Edited by member 02 Jan 2021 at 23:05  | Reason: Not specified

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard
User
Posted 03 Jan 2021 at 14:01

Hi Lyn and Andy


many thanks for the responses- greatly appreciated. Second blood test ( 2 weeks either side of a Prostap injection) confirmed that the increased PSA level was not a blip. I have seen the onco guy, and have a fresh MRI scheduled, plus a testosterone test; so hopefully that will give us a bit more insight. Oncoman's instinct is to switch to Zoladex, but I have to wait til the Prostap is through my system . Frustratingly, I had the latest 3 month jab just before seeing Oncoman ( and I did check that it was the 3 month version on the box!)


 


 

 
Forum Jump  
©2021 Prostate Cancer UK